Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

Rapid IJ (aka Easy Internal Jugular Cannulation)

Buscar en contenido

Contenido:

martes, 12 de julio de 2011

Sindrome intestinal por narcóticos

Narcotic Bowel Syndrome; Grover CA, Wiele ED, Close RJ

Journal of Emergency Medicine (Jun 2011)

BACKGROUND: Narcotic bowel syndrome is characterized by chronic or recurrent abdominal pain associated with escalating doses of narcotic pain medications. It may occur in as many as 4% of all patients taking opiates, and yet few physicians are aware that the syndrome exists. OBJECTIVES: The objectives of this case report are to raise awareness of narcotic bowel syndrome among emergency physicians, as well as review the clinical features, diagnosis, pathophysiology, and emergency department (ED) management of the syndrome. CASE REPORT: We report a case of narcotic bowel syndrome diagnosed in a 24-year-old woman after>1 year of ED visits for recurrent abdominal pain of unknown origin.

CONCLUSIONS: It is particularly important for emergency physicians to be familiar with this syndrome, as many patients with narcotic bowel syndrome seek evaluation and treatment in the ED. Although the diagnosis is unlikely to be made in the ED, timely referral for evaluation of this syndrome may help patients to receive definitive treatment for their recurrent and chronic pain.